Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 434, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2008, 10:22 AM CDT for Brown County, Rock County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2008, 10:22 AM CDT (15:22 UTC)
- Expired
- Aug 13, 2008, 11:00 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 131522 SVRLBF NEC017-149-131600- /O.NEW.KLBF.SV.W.0434.080813T1522Z-080813T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1022 AM CDT WED AUG 13 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF AINSWORTH... WEST CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BASSETT... * UNTIL 1100 AM CDT * AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BOBCAT STATE WILDLIFE MANAGEMENT AREA...OR 11 MILES NORTHWEST OF AINSWORTH...AND MOVING SOUTHEAST AT 27 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KELLER PARK STATE RECREATION AREA AND 6 MILES NORTHEAST OF AINSWORTH BY 1040 AM CDT... LONG PINE BY 1055 AM CDT... BASSETT BY 1100 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4257 9938 4237 9955 4265 10011 4276 9998 TIME...MOT...LOC 1522Z 299DEG 24KT 4268 9994 $$ TLK
2 follow-up statements
000
WWUS53 KLBF 131536
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 AM CDT WED AUG 13 2008
NEC017-149-131600-
/O.CON.KLBF.SV.W.0434.000000T0000Z-080813T1600Z/
ROCK NE-BROWN NE-
1037 AM CDT WED AUG 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CENTRAL BROWN AND WEST CENTRAL ROCK COUNTIES...
AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR KELLER PARK STATE RECREATION AREA...OR 7
MILES NORTH OF AINSWORTH...MOVING SOUTHEAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LONG PINE BY 1050 AM CDT...
BASSETT BY 1100 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4257 9938 4253 9942 4252 9942 4237 9955
4261 9999 4272 9986
TIME...MOT...LOC 1537Z 297DEG 26KT 4263 9980
$$
TLK000
WWUS53 KLBF 131556
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 AM CDT WED AUG 13 2008
NEC017-149-131601-
/O.EXP.KLBF.SV.W.0434.000000T0000Z-080813T1600Z/
ROCK NE-BROWN NE-
1055 AM CDT WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWN AND WEST CENTRAL
ROCK COUNTIES WILL EXPIRE AT 1100 AM CDT/1000 AM MDT/...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORM 7 MILES NORTHEAST OF AINSWORTH HAD WEAKENED BELOW
SEVERE LIMITS WITH THE SEVERE THUNDERSTORM WARNING ALLOWED TO EXPIRE
AT 10 AM CDT. THE THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH WITH
THE POTENTIAL FOR HEAVY RAIN AND PEA SIZE HAIL.
LAT...LON 4257 9938 4253 9942 4252 9942 4237 9955
4261 9999 4272 9986
TIME...MOT...LOC 1551Z 301DEG 22KT 4259 9976
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:41 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 3:41 AM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT WED AUG 13 2008 .DISCUSSION... MODERATELY FAST NW FLOW PATTERN LIVING UP TO THE TASK AND CONTINUING TO FIRE CONVECTION WELL INTO THE EARLY MORNING HOURS ACROSS CWA. ADEQUATE SHEAR IS IN PLACE TO KEEP THESE STORMS ON THE EDGE OF SEVERE. LATEST ROUND ACROSS SW SEEMS TO BE INTERACTION OF OUTFLOW FROM EALIER SUPERCELL AND ASCENT FROM LLVL JET. MID LEVEL FLOW WILL CONTINUE TO REMAIN FAIRLY STRONG AS NW FLOW STAYS IN PLACE...AND POSSIBLY ENHANCED AS UPPER LOW OVER SASK/MANT BEGINS ITS ANOMALOUS TREK DOWN THE HIGH PLAINS BEGINNING TONIGHT. UNDER THIS FLOW SFC FRONT LOOKS TO BE SETTING UP ACROSS FROM SW TO NE ACROSS CWA AND THERE MOST LIKELY WILL BE RESIDUAL BOUNDARIES FROM CONVECTION. SFC ANALYSIS AT 06Z HAS THIS BOUNDARY EXTENDING FROM ARROWHEAD OF MN TO NEAR BLACK HILLS. SFC LOW FORMING OVER SE WY WHICH SHOULD DROP NEAR NE/KS/CO BORDER VCNTY THIS AFTERNOON AND HELP BACK WINDS ACROSS SOUTHERN/EASTERN CWA AND CREATE FAVORABLE PROFILES FOR SPINNING STORMS. SO EXPECT ANOTHER ROUND OF CONVECTION THIS AFT/EVENING. STRENGTHENING LLVL JET AGAIN TNIGHT SHOULD PULL THIS STORMS ALMOST STRAIGHT SOUTH PER CORFIDI VECTS SO HAVE PLACED HIGHEST POPS HERE THIS EVENING. MODELS STILL IN REASONABLY GOOD AGREEMENT WITH HANDLING THIS UPPER LOW AND ITS MOVEMENT DOWN PLAINS AND RETROGRADING OVER WESTERN CO THROUGH 84 HOURS. THERE ARE SOME DIFFERENCES WITH H7 PATTERN AND ITS REFLECTION AT SFC BY 12Z SAT. GFS HAS MORE OF ELONGATED/OVALIZED LOW BACK INTO WESTERN NEB...WITH DEEPER EASTERLIES AND SFC LOW IN NE COLORADO...BUT THINK THIS IS DUE TO EALIER FEEDBACK IN MODEL. NAM/EURO/CAN SIMILAR WITH HIGH RIDGING INTO NORTHERN CWA FROM H7 TO SFC KEEPING PCPN MAINLY PINNED TO THE WEST AND HAVE TWEAKED POPS TO THIS THINKING. TEMP FORECAST ON TRACK WITH SEASONAL TEMPS TODAY DROPPING TO BELOW/WELL BELOW THROUGH AT LEAST SAT WITH CLOUDY/MOIST CONDITIONS IN PLACE IN THIS STRANGE MID AUGUST PATTERN. MODELS USUALLY TO FAST PULLING SOMETHING THIS DIFFERENT OUT OF AREA SO HAVE NOT MADE TOO MANY CHANGES TO EARLY NEXT WEEK ATTM. && .AVIATION... MAIN AVIATION FORECASTING CONCERN TODAY AND TONIGHT IS ONGOING THUNDERSTORMS EARLY THIS MORNING...AND THEN THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. BASED ON SATELLITE IMAGERY FROM EARLIER TONIGHT...SMALL MCS OVER THE CENTRAL SANDHILLS WILL CONTINUE TO DEVELOP AND DRIFT TO THE SSE THROUGH SUNRISE. WILL MONITOR LATEST RADAR AND SATELLITE TRENDS TOWARD 12Z TAF ISSUANCE FOR INCLUSION IN THE KLBF FCST. FOR THE KVTN TERMINAL...THUNDERSTORMS HAVE ENDED THIS MORNING AND WILL NOT POSE ANY ADDITIONAL THREAT. LATER TODAY...AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE CENTRAL AND NORTHERN ROCKIES ONTO THE HIGH PLAINS. THIS ENERGY WILL INTERACT WITH A WEAK SURFACE TROF...EXTENDING FROM NORTHEASTERN NEBRASKA WWD INTO THE CENTRAL NEBRASKA PANHANDLE. LOCATIONS ALONG THIS SURFACE TROF WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. NORTHWESTERLY FLOW ALOFT WILL CARRY THIS ACTIVITY SEWD THIS EVENING AND LATER TONIGHT...WHICH WOULD BE FAVORABLE FOR IMPACTING THE KLBF TERMINAL. THUNDERSTORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO BE SEVERE WITH SMALL HAIL AND WIND GUSTS TO 40 KTS...PARTICULARLY IN THE VICINITY OF THE KLBF TERMINAL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/CLB
Hazardous weather outlook, Aug 13, 5:40 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 AM CDT WED AUG 13 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-141030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 540 AM CDT WED AUG 13 2008 /440 AM MDT WED AUG 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND EAST OF A LINE FROM KILGORE TO HAYES CENTER AS AN UPPER LEVEL DISTURBANCE LIFTS ACROSS THE OUTLOOK AREA. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME BRIEF HEAVY RAIN AND HAIL UP TO A HALF AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGEST STORMS. LATER THIS AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. A SURFACE TROFF OF LOW PRESSURE...EXTENDING FROM SOUTHWESTERN NEBRASKA INTO NORTHEASTERN NEBRASKA WILL SERVE AS THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE COMBINATION OF DEEP LOW LEVEL MOISTURE AND SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS...SOME OF WHICH MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY IN SOUTHERN PORTIONS OF THE OUTLOOK AREA OR SOUTH OF A LINE FROM IMPERIAL TO MASON CITY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 13, 8:13 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 S JOHNSTOWN 42.53N 100.06W
08/11/2008 E0.88 INCH BROWN NE PUBLIC
&&
BTAYLORLocal storm report, Aug 13, 8:14 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 5 SSE MOOREFIELD 40.62N 100.36W
08/11/2008 M1.00 INCH FRONTIER NE PUBLIC
CORN AND SOYBEAN CROPS 80 PERCENT STRIPPED AT THIS
LOCATION.
&&
CBUTTLERLocal storm report, Aug 13, 8:24 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 9 W MERNA 41.48N 99.93W
08/11/2008 E60 MPH CUSTER NE PUBLIC
&&
CBUTTLERLocal storm report, Aug 13, 8:28 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 12 S JOHNSTOWN 42.40N 100.06W
08/11/2008 E60 MPH BROWN NE PUBLIC
SHINGLES BLOWN OFF THE HOUSE.
&&
BTAYLORLocal storm report, Aug 13, 8:35 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 22 SW CALLAWAY 41.07N 100.22W
08/11/2008 E0.88 INCH CUSTER NE PUBLIC
&&
CBUTTLERLocal storm report, Aug 13, 8:44 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 20 WSW BROWNLEE 42.18N 100.99W
08/13/2008 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Aug 12, 9:42 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 48 min |
| Aug 13, 10:25 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Loup | 50 min |
| Aug 13, 5:48 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Aug 13, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 55 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.